MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX 3.5 TI ANC W/ ULTB SUTURE W/NEED; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX 3.5 TI ANC W/ ULTB SUTURE W/NEED; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203784
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that during an unknown procedure the anchor snapped inside of the patient and retrieved.It is available to be collected for inspection.The procedure was completed with a backup device with no delay or patient injury reported.
 
Additional Manufacturer Narrative
One twinfix ti 3.5mm suture anchor reported on.Product was not returned for evaluation.Due to unavailability, the allegation could not be fully confirmed.Definitive conclusions, investigation and evaluation were not possible without physical evaluation.If objective evidence becomes available to assist with evaluation, the complaint will be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: 1) unexpected bone condition/density.2) alternate prep method, instruments or method used.3) use of excess torque.4) incomplete anchor insertion.5) loss of or lack of axial alignment.Instructions for use are quite specific for this device: "use of excessive force during insertion can cause failure of the suture anchor or insertion device.If more torque is required to insert the anchor, stop and ensure that the drill bit size and depth are correct.It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Final product met specifications upon release to distribution.

Brand Name
TWINFIX 3.5 TI ANC W/ ULTB SUTURE W/NEED
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8307680
Report Number1219602-2019-00135
Device Sequence Number19315076
Product Code MBI
UDI-Device Identifier00885554029277
UDI-Public00885554029277
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2023
Device Catalogue Number72203784
Device Lot Number50750666
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2019
Supplement Date Received by Manufacturer03/11/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1